MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Catalog Number IAPS3
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right coronary artery (rca) using a penumbra engine canister (canister).During the procedure, after making a successful pass using the indigo system catrx aspiration catheter (catrx) with the penumbra engine pump (engine), the physician removed the catrx to take a few pictures and flushed it.However, after reattaching the catrx and the aspiration tubing (tubing), the physician noticed only two lights would illuminate on the engine.Therefore, the physician verified to ensure the connections between the tubing and the catrx were tight; however, there was no change in aspiration power.Therefore, the physician decided to switch out for another catrx as preference.The procedure was completed using a new catrx with the same engine and canister.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8833899
Report Number3005168196-2019-01461
Device Sequence Number335691
Product Code NRY
UDI-Device Identifier00814548019703
UDI-Public00814548019703
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAPS3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005